MAUDE Adverse Event Report: SYSMEX CORPORATION, I SQUARE SYSMEX CS-2500; AUTOMATED BLOOD COAGULATION ANALYZER

SYSMEX CORPORATION, I SQUARE SYSMEX CS-2500; AUTOMATED BLOOD COAGULATION ANALYZER
Model Number CS-2500
Medical Device Problem Codes Misconnection (1399); Improper or Incorrect Procedure or Method (2017)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 11/09/2018
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The user reported that the initial result had a "low defective sampling" error, which alerted the operator to verify the sample result.The sysmex cs-2500 instructions for use ( ifu) does not contain documentation of this specific error message.Siemens contacted the user for confirmation and objective evidence of the specific error code, however the user did not provide any additional information.The sysmex cs-2500 ifu, chapter 2, principles of operation, section 2.8.9.5 - replenishing rinse water, instructs the user: "use purified water for the rinse water." the user installed the incorrect reagent for sample processing.Within the sysmex cs-2500 ifu, chapter 1 - introduction, it is stated: " data generated by cs-2500 is not intended to replace professional judgment in the determination of a diagnosis or in monitoring patient therapy.Operate the instrument as instructed.Reliability of test results cannot be guaranteed if there are any deviations from the instructions in this manual.If the instrument fails to function properly as a result of either the user's operation not specified in this manual or the user's utilization of a program not specified by sysmex, the product warranty would not apply".
 
Event or Problem Description
The user reported saline was erroneously connected to the analyzer instead of rinse water.The user reported that quality control (qc) results were in range when saline was in use and that patient results were reported for prothrombin time (pt) / international normalized ratio (inr).The laboratory installed and primed the rinse water the following day and repeated the affected samples.One discordant pt/inr result for a patient on anticoagulant therapy was found.The initial sample had been reported with falsely elevated pt/inr results.Upon further review of the original result, the laboratory found there had been an indication of a "low defective sampling error".The patient's anticoagulant dosage had been changed based on the incorrect result.Anticoagulant therapy dosage prior to the event and in response to the event was not provided.The repeat analysis of the sample produced pt/inr results that were consistent with the patient's prior history.The patient returned for pt/inr testing four days after the initial collection.Test results obtained on this sample were decreased, compared to the repeat testing of the initial sample.There was no report of patient harm due to the change in anticoagulant therapy.

Brand Name
SYSMEX CS-2500
Common Device Name
AUTOMATED BLOOD COAGULATION ANALYZER
Manufacturer (Section D)
SYSMEX CORPORATION, I SQUARE
262-11 mizuashi
noguchi-cho
kakogawa-city, hyogo 675-0 019
JA  675-0019
MDR Report Key8236999
Report Number1000515253-2019-00001
Device Sequence Number19310398
Product Code JPA
UDI-Device Identifier04987562433735
UDI-Public(01)04987562433735(11)161116
Combination Product (Y/N)N
Initial Reporter StateDE
Initial Reporter CountryUS
PMA/510(K) Number
K172286
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,distri
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial
Report Date (Section B) 01/10/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model NumberCS-2500
Device Catalogue NumberBV981798
Was Device Available for Evaluation? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 12/11/2018
Initial Report FDA Received Date01/10/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;